Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


I'm THRILLED! (Should I be?)
Jan 17, 2004

Hi, guys. Thanks for all your help to date... Here's another question:

I just started my first HAART regimen on New Years Day. Found out after the fact that my bloodwork on 12/30, just 2 days before I started treatment, was CD4/193 (21) & VL 876,000 (a four-fold increase in less than three weeks).

My next blood work was on 1/6, just five doses into my regimen. And when I got the results I was amazed: my CD4s were up to 248 (25) and my VL was down to 68,900 -- a 79 drop!

Now, today, my doc emailed me the results of my most recent bloodwork done last Tuesday, 1/13, and I really can't believe it. Although my CD4s dropped a little bit to 232 (24.4), my VL is down to 7,310 -- that's more than a 99.99 reduction in just 12 days of treatment. I can't quite believe that's possible...

So, now I'm wondering: is this as phenomenal as I think it is, or is it just par for the course. (Haven't had a chance to talk in depth with my doc about it yet...) Of course I want to believe that it bodes well for my future, but am I just getting excited about a pretty commonplace occurence?

Thanks, D

Response from Dr. Young

D-- thanks for your post.

You've certainly had a very good initial response to your HAART therapy-- typically, if I see a 99% drop at this point, I'm very satisfied. Newer regimens do offer improved potency (and tolerability); but the magnitude of the early viral load drop is a measure of how potent the drugs are for YOUR virus and is an excellent bellweather of things to come.

Keep up the adherence, good luck and thanks for reading. BY


Previous
WHY DOESNT ANYONE ANSWER ME ON THIS FORUM!!
Next
Number of infected??? PLease answer.

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement